{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2025,8,29]],"date-time":"2025-08-29T00:02:33Z","timestamp":1756425753444,"version":"3.44.0"},"reference-count":8,"publisher":"BMJ","content-domain":{"domain":["bmj.com"],"crossmark-restriction":true},"short-container-title":["BMJ Case Reports"],"accepted":{"date-parts":[[2016,11,11]]},"abstract":"<jats:p>We describe a 51-year-old man with sudden onset involuntary movements of the tongue 2\u2005weeks after initiation of citalopram. The movements were continuous and isolated to the tongue. Speech was minimally dysarthric. Further examination revealed no abnormalities. Citalopram was continued and spontaneous improvement was noticed in the following weeks. There was complete recovery 5\u2005weeks after symptoms had started. We argue that the involuntary tongue movements were a side effect of citalopram. Furthermore, our patient used concomitant citalopram and methylphenidate, a combination which potentially elicits side effects. We include a video of the tongue movements in this patient.<\/jats:p>","DOI":"10.1136\/bcr-2016-216126","type":"journal-article","created":{"date-parts":[[2016,12,24]],"date-time":"2016-12-24T14:28:45Z","timestamp":1482589725000},"page":"bcr2016216126","update-policy":"https:\/\/doi.org\/10.1136\/crossmarkpolicy","source":"Crossref","is-referenced-by-count":3,"title":["Citalopram-induced dyskinesia of the tongue: a video presentation"],"prefix":"10.1136","volume":"2016","author":[{"given":"Marissa","family":"Gaanderse","sequence":"first","affiliation":[{"name":"Faculty of Medicine, University of Amsterdam, Amsterdam, The Netherlands"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Jasper","family":"Kliffen","sequence":"additional","affiliation":[{"name":"Department of Neurology, Onze Lieve Vrouwe Gasthuis, Amsterdam, The Netherlands"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Wim","family":"Linssen","sequence":"additional","affiliation":[{"name":"Department of Neurology, Onze Lieve Vrouwe Gasthuis, Amsterdam, The Netherlands"}],"role":[{"role":"author","vocabulary":"crossref"}]}],"member":"239","published-online":{"date-parts":[[2016,12,23]]},"reference":[{"key":"2025082723410709000_2016.dec23_2.bcr2016216126.1","doi-asserted-by":"publisher","DOI":"10.4088\/JCP.v57n1002"},{"key":"2025082723410709000_2016.dec23_2.bcr2016216126.2","doi-asserted-by":"crossref","first-page":"192","DOI":"10.1177\/026988119801200212","article-title":"SSRI-Induced extrapyramidal side-effects and akathisia: implications for treatment","volume":"12","author":"Lane","year":"1998","journal-title":"J Psychopharmacol (Oxford)"},{"key":"2025082723410709000_2016.dec23_2.bcr2016216126.3","doi-asserted-by":"crossref","first-page":"5208","DOI":"10.4081\/ni.2014.5208","article-title":"Another perspective on fasciculations: when is it not caused by the classic form of amyotrophic lateral sclerosis or progressive spinal atrophy?","volume":"6","author":"Leite","year":"2014","journal-title":"Neurol Int"},{"key":"2025082723410709000_2016.dec23_2.bcr2016216126.4","first-page":"157","article-title":"The antidepressant response to tricyclics in major depressives is accelerated with adjunctive use of methylphenidate","volume":"30","author":"Gwirtsman","year":"1994","journal-title":"Psychopharmacol Bull"},{"key":"2025082723410709000_2016.dec23_2.bcr2016216126.5","doi-asserted-by":"publisher","DOI":"10.1038\/clpt.1981.154"},{"key":"2025082723410709000_2016.dec23_2.bcr2016216126.6","doi-asserted-by":"publisher","DOI":"10.1016\/j.clineuro.2004.01.008"},{"key":"2025082723410709000_2016.dec23_2.bcr2016216126.7","doi-asserted-by":"crossref","first-page":"325","DOI":"10.1016\/S1353-8020(01)00043-8","article-title":"Fluoxetine-induced tremor: clinical features in 21 patients","volume":"8","author":"Serrano-Duenas","year":"2002","journal-title":"Parkinsonism Relat Disord"},{"key":"2025082723410709000_2016.dec23_2.bcr2016216126.8","doi-asserted-by":"publisher","DOI":"10.1016\/j.pmrj.2010.05.007"}],"container-title":["BMJ Case Reports"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/syndication.highwire.org\/content\/doi\/10.1136\/bcr-2016-216126","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2025,8,28]],"date-time":"2025-08-28T06:41:15Z","timestamp":1756363275000},"score":1,"resource":{"primary":{"URL":"https:\/\/casereports.bmj.com\/lookup\/doi\/10.1136\/bcr-2016-216126"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2016,12,23]]},"references-count":8,"alternative-id":["10.1136\/bcr-2016-216126"],"URL":"https:\/\/doi.org\/10.1136\/bcr-2016-216126","relation":{},"ISSN":["1757-790X"],"issn-type":[{"type":"electronic","value":"1757-790X"}],"subject":[],"published":{"date-parts":[[2016,12,23]]}}}